Alert archive / North Dakota / Wind Chill Advisories in 2015
Wind Chill Advisory 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 3, 2015, 9:50 PM CST for 5 counties in Minnesota; 6 counties in North Dakota. It took effect at Feb 4, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2015, 9:50 PM CST (03:50 UTC)
- In effect from
- Feb 4, 2015, 3:00 AM CST
- Expired
- Feb 4, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 109 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS43 KFGF 040350 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 950 PM CST TUE FEB 3 2015 ...HAZARDOUS WIND CHILLS LATE TONIGHT INTO WEDNESDAY MORNING... MNZ004>009-NDZ006>008-014>016-054-041600- /O.NEW.KFGF.WC.Y.0009.150204T0900Z-150204T1600Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 950 PM CST TUE FEB 3 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. * WIND CHILL VALUES...25 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
1 follow-up statement
570 WWUS43 KFGF 040941 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 341 AM CST WED FEB 4 2015 MNZ004>009-NDZ006>008-014>016-054-041600- /O.CON.KFGF.WC.Y.0009.000000T0000Z-150204T1600Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...ADAMS 341 AM CST WED FEB 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 9:48 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 3, 9:48 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
948 PM CST TUE FEB 3 2015
.UPDATE...
ISSUED AT 944 PM CST TUE FEB 3 2015
A FEW SNOW SHOWERS CONTINUE ACROSS THE SOUTH BUT SHOULD BE ENDING
IN THE NEXT HOUR OR SO. PATCHY CLOUD COVER WILL CONTINUE TONIGHT
SO MINIMUM TEMPERATURES WILL BE TRICKY. BASED ON PROJECTED
WIND AND TEMPERATURES WIND CHILL CRITERIA WILL BE REACHED LATE
TONIGHT INTO TOMORROW MORNING SO ISSUED AN ADVISORY.
UPDATE ISSUED AT 645 PM CST TUE FEB 3 2015
BANDS OF -SN CONTINUE TO PROPAGATE SE ROUGHLY ACROSS S HALF OF FA.
BACK EDGE SHOWING UP AT DVL BUT EXPECT SOME LIGHT SNOW TO CONTINUE
FOR A FEW MORE HOURS WITH ACCUMULATIONS A HALF INCH OR LESS.
ADJUSTED POPS ACCORDINGLY THROUGH THE EVENING. NO OTHER CHANGES.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 326 PM CST TUE FEB 3 2015
THE FORECAST CHALLENGE FOR THE SHORT TERM PERIOD WILL BE OVERNIGHT
LOWS AND POTENTIAL FOR WIND CHILL HEADLINES WEDNESDAY MORNING. A
CANADIAN SURFACE HIGH WILL DROP INTO THE WESTERN DAKOTAS
TONIGHT INTO WED MORNING...SETTING UP LIGHT NORTHWESTERLY FLOW
OVER MUCH OF THE REGION. HOWEVER...THE ARCTIC AIR WILL ARRIVE LATE
IN THE NIGHT AND WIND CHILL VALUES MAY NOT FALL INTO CRITERIA
UNTIL JUST AHEAD OF SUNRISE TOMORROW MORNING...MOST LIKELY IN THE
SECOND PERIOD. THEREFORE...ENOUGH UNCERTAINTY TO JUSTIFY HOLDING
OFF ON ANY HEADLINES AT THIS TIME.
TONIGHT...A CLEARING LINE HAS SLOWLY MOVED FROM SRN MANITOBA INTO
THE NORTHERN TIER OF COUNTIES...BUT THE LOWERING SUN ANGLE THIS
AFTN IS HELPING MORE THIN CLOUDS AS FAR NORTH AS THE TWIN LAKES
NORTH OF WINNIPEG. SFC HIGH WILL NOT BE INTO DAKOTAS UNTIL MID
MORNING WEDNESDAY...AND WILL SET UP NORTH WINDS OVER MOST OF OUR
AREA AND NORTHEAST TO THE FAR EAST. WITH WINDS NOT SHIFTING WEST
TO NW UNTIL AROUND 08Z...WIND CHILLS WILL NOT REALLY START
APPROACHING ADVISORY CRITERIA UNTIL 10Z TO 12Z...MAINLY IN THE DVL
REGION. FURTHERMORE...THE SOUTHWARD MOVEMENT OF THE CLEARING LINE
IS SLOWING DOWN AND NOT SURE HOW MUCH CLEARING WE WILL GET SOUTH
OF HWY 200 UNTIL LATE IN THE NIGHT.
TOMORROW...SFC HIGH OVER WRN DAKOTAS WILL BRING NORTHWESTERLY FLOW TO
REGION AND MODEST COLD ADVECTION...WITH HIGHS IN THE SINGLE DIGITS
AND RIGHT AROUND ZERO IN THE FAR NORTH. WIND CHILL VALUES ALONG
AND NORTH OF HWY 200 WILL DROP TO 25 BELOW TO 30 BELOW AS MORNING
WINDS PICK UP. THIS WILL BE DEPENDENT ON CLOUD COVER DECREASING
TONIGHT AND HOW FAR TEMPS DROP...SO WILL HOLD OFF ON A SECOND
PERIOD ADVISORY.
TOMORROW NIGHT...SFC HIGH DROPS INTO CNTRL PLAINS AND RETURN FLOW
SETS UP ACROSS CNTRL DAKOTAS. ALTHOUGH SHOULD BE CLEARER TOMORROW
NIGHT...WARM ADVECTION WILL KEEP OVERNIGHT LOWS IN THE ZERO TO
FIVE BELOW RANGE WHILE THE FAR EAST COULD SEE 10 TO 15 BELOW IN
THE LIGHTER WINDS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 326 PM CST TUE FEB 3 2015
THURSDAY...WARM ADVECTION WILL INCREASE THROUGHOUT THE MORNING AND
A MILD DAY IS EXPECTED...WITH DAYTIME HIGHS REACHING THE MID 20S.
NW FLOW OVER CANADIAN ROCKIES WILL HELP GENERATE A LEE SIDE LOW
WHICH WILL THEN MOVE INTO DAKOTAS THU NIGHT INTO FRI.
THU NIGHT AND FRIDAY...NEXT CLIPPER SYSTEM WILL MOVE INTO DAKOTAS
AROUND 12Z FRI MORNING. MODELS ARE NOT IN GOOD AGREEMENT WITH 12Z
RUNS. THE NAM AND ECMWF FOCUS ON SRN MANITOBA AND MAINLY THE
NORTHERN VALLEY AND NORTHEASTERN CWA. THE GEM AND GFS ARE FURTHER
SOUTH WITH PRECIPITATION. THICKNESS VALUES ACROSS CENTRAL AND WRN
ND WILL BE IN THE 540 TO 550 DAM RANGE AT 12Z FRI...WITH THE
THERMAL RIDGE ADVECTING INTO WRN ZONES FRI MORNING. HAVE REMOVED
ALL POPS PRIOR TO 06Z...WHICH MODELS ARE IN GOOD AGREEMENT
WITH...HOWEVER HAVE ADDED POTENTIAL FOR A WINTRY MIX MAINLY IN THE
06Z TO 18Z FRIDAY TIME FRAME. ALONG AND SOUTH OF HWY 200...POTENTIAL
EXISTS FOR MIXED PRECIP TO INCLUDE FREEZING RAINING SPREADING WEST
TO EAST ACROSS SOUTHERN HALF OF CWA. A TRANSITION TO SNOW IS
PROBABLE BY THE TIME PRECIP GETS INTO EASTERN ZONES. PREFERRING
THE MORE NORTHERN SOLUTION OF THE ECMWF...THIS DOES LEAVE ONLY A
NARROW BAND OF MIXED PRECIP ACROSS THE SOUTH (AS MOST PRECIP IS
EXPECTED TO BE NORTH OF HWY 200)...HOWEVER IF THE GFS/GEM SOLUTION
PANS OUT...MIXED PRECIP EVENT COULD BE MORE SIGNIFICANT. TYPICALLY
THE ECMWF PERFORMS BETTER ON OFF SHORE SYSTEMS AND HAVE LEANED
TOWARD ECMWF/NAM SOLUTION FOR THIS FCST.
FRIDAY THROUGH TUESDAY...LONG WAVE RIDGE REMAINS OVER WESTERN NORTH
AMERICAN AND LONG WAVE TROUGH OVER EASTERN NORTH AMERICA. SOME
RIDGE BUILDING OCCURS IN THE NORTHERN PLAINS THROUGH THE PERIOD.
THE ECMWF AND GFS WERE SIMILAR AT 84 HOURS WITH THE GFS A BIT
FASTER SOLUTION. THE GFS REMAINS FASTER THROUGH THE PERIOD. BOTH
THE GFS AND ECMWF WERE TRENDING SLOWER THEN THE PREVIOUS COUPLE
RUNS. WILL BLEND THE TWO MODELS.
JET STREAK/SHORT WAVES TO MOVE THROUGH FRI NIGHT THROUGH SAT NIGHT
AND PRODUCE LIGHT SNOW.
HIGH TEMPS WERE GENERALLY DECREASED A DEGREE OR TWO FOR
SAT...INCREASED A DEGREE OR TWO IN THE WEST SUN AND DOWN A DEGREE OR
TWO IN THE EAST SUN. THE REVERSE DONE ON MON. TEMPS INCREASED ONE
TO FOUR DEGREES ON TUE FROM THIS MORNINGS FORECAST PACKAGE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 645 PM CST TUE FEB 3 2015
MVFR CIGS WITH AN ISOLD MVFR VSBY IN -SN CONTINUES ACROSS THE
SOUTH HALF OF THE FA. AS HIGH PRESSURE BUILDS IN CIGS WILL
CONTINUE TO LIFT FROM N-S THROUGH THE EVENING. BY 04-06Z EXPECT
ALL TAF SITES TO BE VFR.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST WEDNESDAY FOR
NDZ006>008-014>016-054.
MN...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST WEDNESDAY FOR
MNZ004>009.
&&
UPDATE...VOELKER
SHORT TERM...SPEICHER
LONG TERM...SPEICHER
AVIATION...VOELKERHazardous weather outlook, Feb 3, 3:41 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 341 PM CST TUE FEB 3 2015 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-042145- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- 341 PM CST TUE FEB 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES WEDNESDAY MORNING WILL DROP TO 25 BELOW TO 30 BELOW ZERO. THESE WIND CHILLS WILL FALL RIGHT AROUND SUNRISE...SO APPROPRIATE PLANNING FOR SMALL CHILDREN WAITING FOR BUS TRANSPORTATION SHOULD BE MADE. A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...MAINLY ALONG AND SOUTH OF HIGHWAY 2 IN EASTER NORTH DAKOTA. THIS COULD CAUSE SLIPPERY ROAD CONDITIONS FOR FRIDAY MORNING RUSH HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ003-024-027>032-040-NDZ038-039-049-052-053-042145- CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 341 PM CST TUE FEB 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...MAINLY ALONG AND SOUTH OF HIGHWAY 2 IN EASTER NORTH DAKOTA. THIS COULD CAUSE SLIPPERY ROAD CONDITIONS FOR FRIDAY MORNING RUSH HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 12
Nearby
Wind Chill Advisories in North Dakota, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.